Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 16, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Mar 26, 2011, 9:59 AM CDT for Brown County, South Dakota. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2011, 9:59 AM CDT (14:59 UTC)
- Expired
- Mar 27, 2011, 9:22 AM CDT
- In force
- 23 hr
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Minor
County Brown County, SD
The radar
The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elm River near Westport (WESS2).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06471500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
787
WGUS43 KABR 261459
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
959 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
ELM RIVER NEAR WESTPORT
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ELM RIVER NEAR WESTPORT HAS REACHED FLOOD STAGE THIS MORNING
AND IS EXPECTED TO RISE ABOUT ANOTHER HALF OF A FOOT BY THIS
EVENING. THE LEVEL WILL THEN BEGIN FALLING ONCE AGAIN AND SHOULD
BE BACK BELOW FLOOD STAGE BY MIDDAY SUNDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SUNDAY MORNING.
&&
SDC013-271859-
/O.NEW.KABR.FL.W.0016.110326T1459Z-110327T1900Z/
/WESS2.1.ER.110326T1230Z.110327T0000Z.110327T1300Z.UU/
959 AM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE ELM RIVER NEAR WESTPORT.
* AT 9 AM SATURDAY THE STAGE WAS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET BY THIS
EVENING. THE RIVER BELOW FLOOD STAGE TOMORROW MORNING.
* AT 14.5 FEET...THE BRIDGE NORTHWEST OF KRUSE DAM WILL BE
OVERTOPPED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
ELM RIVER
WESS2 14.0 14.03 SAT 9 AM 14.5 SAT 7 PM 14.0 SAT 9 AM1 follow-up statement
591
WGUS83 KABR 271422
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
922 AM CDT SUN MAR 27 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
ELM RIVER NEAR WESTPORT
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ELM RIVER NEAR WESTPORT HAS FALLEN BELOW FLOOD STAGE. NO FLOODING
IS EXPECTED AT THIS LOCATION FOR THE NEXT SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
&&
SDC013-271452-
/O.CAN.KABR.FL.W.0016.000000T0000Z-110327T1900Z/
/WESS2.1.ER.110326T1230Z.110327T0230Z.110327T0507Z.UU/
922 AM CDT SUN MAR 27 2011
FORECAST INFORMATION FOR
ELM RIVER NEAR WESTPORT
* AT 9 AM SUNDAY THE STAGE WAS 13.3 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* AT 14.0 FEET...THE COUNTY ROAD EAST OF WESTPORT BECOMES
IMPASSABLE.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
ELM RIVER
WESS2 14.0 13.27 SUN 9 AM 12.8 SUN 1 PM MWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Mar 26, 3:24 AM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Mar 26, 3:24 AM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
324 AM CDT SAT MAR 26 2011
.SHORT TERM...TODAY THROUGH MONDAY
PCPN CHANCES THROUGHOUT THE SHORT TERM WILL BE THE MAIN FORECAST
CHALLENGE.
A SURFACE LOW PRESSURE SYSTEM...ALONG WITH AN H7 LOW WILL TRACK
ACROSS THE REGION AND WILL BRING A DECENT CHANCE OF LIGHT SNOW FOR
LOCATIONS ALONG AND WEST OF THE MISSOURI RIVER TODAY. VARIOUS
HI-RES MODELS SHOW THE LOW PRESSURE SYSTEM PUSHING ACROSS THE
CENTRAL PLAINS BY 18Z. HOWEVER A PERSIST BAROCLINIC ZONE OVER THE
WESTERN DAKOTAS WILL RESULT IN OFF AND ON CHANCES OF LIGHT SNOW
THROUGH SUNDAY AFTERNOON. BEYOND SUNDAY AFTERNOON...PCPN CHANCES
WILL SIGNIFICANTLY INCREASE AS ANOTHER AREA OF LOW PRESSURE MOVES
ACROSS THE REGION. MUCH LIKE THE PAST COUPLE OF STORM SYSTEMS...A
PERSISTENT AREA OF HIGH PRESSURE OVER THE GREAT LAKES REGION WILL
CONTINUE TO KEEP THE EASTERN CWA PCPN FREE THROUGH SUNDAY NIGHT.
HOWEVER BY MONDAY THERE APPEARS TO BE SUFFICIENT AVAILABLE MOISTURE
TO RESULT IN LIGHT SNOW ACROSS MOST OF THE CWA. ASIDE FROM TODAY'S
STORM SYSTEM...SNOWFALL AMOUNTS DURING ANY 12 HOUR PERIOD WILL
LIKELY RANGE BETWEEN 1 TO 2 INCHES...FOR LOCATIONS ALONG AND WEST
OF THE MISSOURI RIVER.
A QUICK NOTE ABOUT HIGH TEMPERATURES...THE ADJMAV HAS HAD A WARM
BIAS OF 4 TO 7 DEGREES OVER THE PAST SEVERAL DAYS. WHILE THERE IS
NO GUARANTEE THIS TREND WILL CONTINUE...THIS FORECASTER HAS BEEN
USING A BLEND OF THE EC BIAS CORRECTED AND CONSENSUS AMONG ALL
MODELS WHEN FORECASTING HIGHS.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
SOMEWHAT BLOCKY MID LEVEL PATTERN OF RECENT DAYS IS EXPECTED TO
GRADUALLY BREAKDOWN AS WE HEAD TOWARD THE MIDDLE OF NEXT WEEK. AT
THAT TIME MEAN RIDGING IS EXPECTED TO TAKE SHAPE OVER THE WESTERN
CONUS. BUT...CURRENT INDICATIONS ARE THAT THE RIDGING MAY NOT
LAST LONG WITH A RETURN TO PROGRESSIVE FLOW FAIRLY QUICKLY AS
ENERGY COMES ASHORE THE PACIFIC NORTHWEST. UNTIL THE RIDGE
BREAKDOWN OCCURS...ENERGY WILL CONTINUE TO PROPAGATE IN NEARLY
ZONAL FLOW ACROSS THE CENTRAL PLAINS...WITH SOME OF THAT ENERGY
EXPECTED TO PRODUCE SNOW MONDAY NIGHT AND TUESDAY ACROSS THE CWA.
BETTER LIFT/MOISTURE WILL REMAIN SOUTH OF THE REGION SO NOT
EXPECTING ANY MAJOR ACCUMULATIONS. A CLIPPER LIKE SYSTEM IS
EXPECTED TO CROSS THE REGION LATE IN THE WEEK. THIS SYSTEM COULD
ALSO BRING SOME PCPN TO THE REGION...BUT MORE IMPORTANTLY IT
SHOULD HELP SCOUR OUT THE COLD AIR OVER THE AREA...WITH BELOW
NORMAL TEMPERATURES HEADED BACK TOWARD CLIMO AND THE END OF THE
LONG TERM FORECAST PERIOD.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
CIGS/VSBYS WILL VARY FROM MVFR/IFR AT BOTH KMBG/KPIR THROUGH TODAY
DUE TO SNOWFALL. FURTHER EAST KABR/KATY HAVE LOWER CHANCES FOR
SNOW AND THUS A MIX OF MVFR/VFR CONDITIONS ARE EXPECTED TODAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING
FOR JONES-LYMAN-STANLEY.
MN...NONE.
&&
SHORT TERM...SD
LONG TERM...TDK
AVIATION...TDK
WEATHER.GOV/ABERDEENHazardous weather outlook, Mar 26, 4:14 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CDT SAT MAR 26 2011 SDZ003>005-009-010-015>017-033>037-045-048-051-270915- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 414 AM CDT SAT MAR 26 2011 /314 AM MDT SAT MAR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL BE POSSIBLE FOR LOCATIONS WEST OF THE JAMES RIVER TODAY AND TONIGHT. SNOWFALL AMOUNTS OF 1 TO 2 INCHES COULD BE POSSIBLE FOR MOST LOCATIONS. LOCALLY HIGHER AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE FOR LOCATIONS WEST OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW WILL BE POSSIBLE SUNDAY AND MONDAY. SNOWFALL AMOUNTS OF 1 TO 2 INCHES COULD BE POSSIBLE ON BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-270915- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 414 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW WILL BE POSSIBLE SUNDAY AND MONDAY. SNOWFALL AMOUNTS AROUND AN INCH COULD BE POSSIBLE ON BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:02 PM CDT | Areal Flood Warning | ABR | Edmunds | 62 hr |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.